Texas, 2010

Hail and Lightning Strike in Texas, November 2, 2010

November 2, 2010 · NWS FWD · 2 events in 2 counties and zones

One storm in Anderson County produced quarter size hail, and a lightning strike started a house fire in Tarrant County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.0 million
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

One storm in Anderson County produced quarter size hail, and a lightning strike started a house fire in Tarrant County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Nov 1, 10:53 PM CST, 2 hours 2 minutes earlier.

Area forecast discussion, Nov 1, 10:53 PM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1153 PM CDT MON NOV 1 2010

.AVIATION...
RAIN AND MVFR CIGS ARE EXPECTED ON TUESDAY BUT THE TIMING AND
EXTENT OF THE CIGS AND RAINFALL IS IN QUESTION AS NEW MODEL DATA
SUGGESTS MUCH OF THE RAIN MAY FALL EAST OF THE TAF SITES. WILL NOT
MAKE SIGNIFICANT CHANGES AT THIS TIME AS THE SAME TRENDS ARE
EXPECTED WITH RAIN/SHOWERS BEGINNING IN THE LATE MORNING AND
CONTINUING THROUGH THE NIGHT. MVFR CIGS WILL HOLD THROUGH THE DAY
TUESDAY BUT THEN WILL LIFT INTO VFR TUESDAY EVENING. BREEZY NORTH-
NORTHWEST WINDS WILL CONTINUE TO PREVAIL THROUGH THE PERIOD.

82/JLD

&&

.UPDATE...
A FEW ELEVATED STORMS WILL CLIP THE EXTREME SOUTHERN ZONES LATE
THIS EVENING AND OVERNIGHT. A FEW SEVERE STORMS ARE POSSIBLE WITH
HAIL BEING THE PRIMARY THREAT.

WILL SEND A QUICK UPDATE FOR SEVERE THUNDERSTORM WATCH 739 WHICH
INCLUDES THE EXTREME SOUTHERN ZONES OF NORTH TEXAS.

NO OTHER CHANGES AT THIS TIME.

79

&&

.PREV DISCUSSION... /ISSUED 245 PM CDT MON NOV 1 2010/
IR AND WV LOOPS SHOW A STRONG SHORTWAVE TROUGH MOVING INTO THE
TEXAS PANHANDLE THIS AFTERNOON. AS THE WAVE CONTINUES MOVING
SOUTH-SOUTHEAST OVERNIGHT...IT WILL DEVELOP INTO A CLOSE LOW AND
STRENGTHEN. ITS SOUTHWARD TRACK ACROSS TEXAS IS UNUSUAL AND WILL
BRING WIND...CLOUDY SKIES AND RAIN TO THE CWA ON ELECTION DAY.

THE COLD FRONT HAS MOVED THROUGH MOST OF NORTH TEXAS BY EARLY
AFTERNOON AND IS APPROXIMATELY ALONG A PARIS-CORSICANA-TEMPLE LINE
AT 2 PM. AS THE FRONT MOVES INTO THE SOUTHEASTERN COUNTIES...IT
WILL FIND BETTER LOW LEVEL MOISTURE AS STRONG UPPER SUPPORT IS
NEARING. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
LATE THIS AFTERNOON THROUGH EVENING...GENERALLY SOUTHEAST OF A
CAMERON-PALESTINE LINE.

COLDER AIR AND CLOUDY SKIES WILL INFILTRATE NORTH TEXAS OVERNIGHT
AS THE UPPER LOW UNDERGOES ADDITIONAL STRENGTHENING. AS IT SLIDES
INTO THE SOUTHERN COUNTIES EARLY TUESDAY...A WARM CONVEYOR BELT OF
ISENTROPIC LIFT AND MOISTURE (WRAP-AROUND PRECIPITATION) WILL
SPREAD A COLD WIND-DRIVEN RAIN OVER MUCH OF NORTH TEXAS. ONCE
STARTED...THIS PROCESS SHOULD CONTINUE INTO WEDNESDAY BEFORE
ENDING WHEN THE UPPER LOW MOVES INTO THE NORTHWESTERN GULF OF
MEXICO. ALSO...THERE WILL BE A POTENTIAL FOR ISOLATED THUNDER
TUESDAY THROUGH TUESDAY NIGHT...BUT NO SEVERE STORMS.  MODEST
RAINFALL OF 1/4 TO 1/2 INCH IS EXPECTED OVER SOME CENTRAL AND
EASTERN COUNTIES WHILE LESS IS EXPECTED OVER THE FAR WEST AND
NORTHWEST COUNTIES.

THURSDAY THROUGH SUNDAY...THE UPPER LOW OVER THE GULF OF MEXICO
WILL MERGE WITH A LONGWAVE TROUGH DIGGING DOWN INTO THE EASTERN
HALF OF THE COUNTRY ON THURSDAY...THEN THE LONGWAVE TROUGH WILL
SWING INTO THE EASTERN ATLANTIC FOR SUNDAY. UPSTREAM...A LONGWAVE
RIDGE WILL BUILD OVER THE WESTERN STATES THURSDAY...MOVE ACROSS
THE GREAT PLAINS FRIDAY NIGHT...AND THEN WEAKEN OVER THE EASTERN
SEABOARD ON SUNDAY. COLD...DRY CANADIAN HIGH PRESSURE WILL PREVAIL
OVER NORTH TEXAS THURSDAY AND FRIDAY...THEN LEE SIDE TROUGHING
WILL BRING SOUTH WINDS BACK THE REGION THIS WEEKEND.

HIGH FIRE DANGER IS POSSIBLE ON THURSDAY DUE TO NORTH WINDS OF 10
TO 20 MPH AND AFTERNOON HUMIDITY FALLING BELOW 30 PERCENT. SOME
OF THE NORMALLY COOLER RURAL AREAS MIGHT SEE A BRIEF FREEZE OR
LIGHT FROST FRIDAY OR SATURDAY MORNINGS...ESPECIALLY IF WINDS END
UP LIGHTER THAN FORECAST.   75

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  53  62  47  67  48 /  20  60  40  20   0
WACO, TX              52  65  49  63  46 /  20  30  50  30  10
PARIS, TX             55  58  45  62  44 /  50  70  50  20   0
DENTON, TX            51  62  46  68  44 /  20  60  30  20   0
MCKINNEY, TX          54  60  48  65  43 /  20  60  40  20   0
DALLAS, TX            54  62  47  66  48 /  20  60  40  20   0
TERRELL, TX           53  61  46  62  47 /  20  60  50  30   0
CORSICANA, TX         55  64  47  61  48 /  20  60  50  50  10
TEMPLE, TX            51  65  48  60  47 /  40  30  50  30  10
MINERAL WELLS, TX     49  64  44  71  41 /  10  30  20  10   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

82/79
Hazardous weather outlook, Nov 1, 9:22 PM CST, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
1022 PM CDT MON NOV 1 2010

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
1022 PM CDT MON NOV 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5 AM TUESDAY
MORNING ALONG AND SOUTH OF A GATESVILLE TO CENTERVILLE LINE.

SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE SOUTHERN PORTIONS OF
NORTH TEXAS TONIGHT. A FEW STORMS MAY BECOME SEVERE WITH LARGE
HAIL THE PRIMARY HAZARD. GUSTY WINDS AND CLOUD TO GROUND LIGHTNING
WILL ALSO PRESENT A HAZARD.

ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE OVERNIGHT...MAINLY NORTH
OF INTERSTATE 35. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORM CHANCES WILL CONTINUE ACROSS ALL OF NORTH TEXAS
EXCEPT FOR NORTHWESTERN COUNTIES THROUGH SUNRISE WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THROUGH 5 AM ALONG AND SOUTH OF A
GATESVILLE TO CENTERVILLE LINE.

In the hours before

Special weather statement, Nov 1, 9:11 PM CST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1011 PM CDT MON NOV 1 2010

TXZ156-157-020345-
CORYELL TX-LAMPASAS TX-
1011 PM CDT MON NOV 1 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN CORYELL COUNTY
  LAMPASAS COUNTY

AT 1011 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTH OF LAMPASAS...MOVING NORTHEAST AT
40 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED WEST OF LAMPASAS
ALSO MOVING EAST.

CITIES IN THE PATH OF THIS STORM INCLUDE COPPERAS COVE AND LAMPASAS.

PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR EASTERN TEXAS.

LAT...LON 3152 9794 3117 9772 3108 9791 3104 9791
      3102 9843 3108 9848 3110 9847 3111 9850
      3120 9855
TIME...MOT...LOC 0311Z 235DEG 36KT 3124 9814

82/JLD
Special weather statement, Nov 1, 9:56 PM CST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1056 PM CDT MON NOV 1 2010

TXZ156>158-020430-
CORYELL TX-LAMPASAS TX-BELL TX-
1056 PM CDT MON NOV 1 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN BELL COUNTY
  SOUTH CENTRAL CORYELL COUNTY
  SOUTHEASTERN LAMPASAS COUNTY

AT 1056 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTH OF COPPERAS COVE...MOVING EAST AT
40 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BELTON...COPPERAS COVE...
FORT HOOD...HARKER HEIGHTS...KILLEEN...MORGAN'S POINT RESORT...
NOLANVILLE AND SALADO.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR EASTERN TEXAS.

LAT...LON 3088 9764 3092 9785 3104 9792 3103 9815
      3120 9801 3126 9743 3083 9749
TIME...MOT...LOC 0356Z 269DEG 34KT 3104 9786

82/JLD
Special weather statement, Nov 1, 10:30 PM CST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1130 PM CDT MON NOV 1 2010

TXZ158-020500-
BELL TX-
1130 PM CDT MON NOV 1 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL BELL COUNTY

AT 1129 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTH OF HARKER HEIGHTS...MOVING EAST AT
25 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BELTON...LITTLE
RIVER-ACADEMY...SALADO AND TEMPLE.

PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR EASTERN TEXAS.

LAT...LON 3089 9771 3114 9777 3133 9743 3132 9742
      3125 9734 3087 9727
TIME...MOT...LOC 0429Z 263DEG 23KT 3099 9761

82/JLD
Special weather statement, Nov 1, 10:39 PM CST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1139 PM CDT MON NOV 1 2010

TXZ159-160-020515-
MCLENNAN TX-FALLS TX-
1139 PM CDT MON NOV 1 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL FALLS COUNTY
  SOUTHERN MCLENNAN COUNTY

AT 1138 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTH OF MCGREGOR...MOVING EAST AT 25
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BRUCEVILLE-EDDY...GOLINDA
AND LORENA.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL AND PEA-SIZED
HAIL CAN BE EXPECTED FROM THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR EASTERN TEXAS.

LAT...LON 3123 9724 3128 9727 3125 9734 3134 9743
      3143 9743 3144 9698 3121 9699
TIME...MOT...LOC 0438Z 272DEG 21KT 3134 9732

82/JLD
Special weather statement, Nov 2, 12:02 AM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
102 AM CDT TUE NOV 2 2010

TXZ162-175-020630-
LEON TX-ROBERTSON TX-
102 AM CDT TUE NOV 2 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN LEON COUNTY
  NORTHEASTERN ROBERTSON COUNTY

AT 101 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 19 MILES NORTHEAST OF HEARNE...MOVING NORTHEAST
AT 35 MPH.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR EASTERN TEXAS.

LAT...LON 3114 9653 3140 9613 3113 9592 3089 9640
TIME...MOT...LOC 0601Z 236DEG 29KT 3111 9638
Special weather statement, Nov 2, 12:51 AM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
151 AM CDT TUE NOV 2 2010

TXZ148-020715-
ANDERSON TX-
151 AM CDT TUE NOV 2 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN ANDERSON COUNTY

AT 151 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES SOUTHEAST OF PALESTINE...MOVING
NORTHEAST AT 15 MPH.

PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES A WARNING MAY BE NEEDED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR EASTERN TEXAS.

LAT...LON 3158 9533 3155 9557 3157 9561 3183 9541
      3180 9539 3177 9539 3174 9533 3168 9528
      3163 9527
TIME...MOT...LOC 0651Z 217DEG 14KT 3159 9546

The radar

The Shreveport radar (KSHV), 184 km away, was scanning. The volume nearest the first event began at 06:55 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 lightning. Local standard time, as filed.

Hail, Anderson

When
November 2, 12:55 AM CST
Where
Anderson County, 0.58 mi SE of Salmon
Measured
1 in hail
Reported by
COOP Observer
Coordinates
31.564, -95.493

Quarter size hail was reported 4 miles south of Elkhart on HWY 287.

Lightning, Tarrant

When
November 2, 10:50 AM CST
Where
Tarrant County, 1.29 mi ENE of Keller Goode Arpt
Property damage
$1.0 million
Reported by
Newspaper
Coordinates
32.935, -97.159

Lightning started a house fire in the 700 block of South White Chapel Blvd in Southlake. The million dollar home sustained substantial damage.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, November 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 263064, 263067.